Hi I'm taking this medicine for more than a year or may b nearly 2 years yes I have a lot of side effects one of them is hair loss
My hairs were longer than my spinal cord and thick
I have dizzy spells funny feelings inside chest tiredness continuesly low BP
But what can we do? My skip beats scares me a lot so I ve to take this medication I'm on 2.5mg too
Interestingly, by 3 to 4 hours, you've metabolized over a quarter of the dose.
This drug is used to control hypertension and some heart rhythm issues. If your blood pressure drops, at some point it can get to the situation where you start to experience symptoms like dizziness. If you experience hair loss, you should tell your doctor and look into whether it wouldr make sense to discontinue use of the drug.
I was given this doc to help control symptoms. But my arhythmia, while pretty darn annoying, has only rarely motivated me to take my light dose 25mg per day. In those instances I do get dizziness and fatigue.
Hi Tom, so are you saying because the drug is a quarter metabolized at 4 hours there is no correlation? And do you thing it may exacerbate my pre-existing positional vertigo, or does one have absolutely nothing to do with the other?
The metoprolol does seem to help, not as much for my PVCs or PAC, but more for the PSVT. It seems to happen less, is not sustained as long and slower, more like 150 to 160 BPM rather than my usual 220. So for that I appreciate it but the side effects are becoming problematic. As far as hair loss goes, I'm post thyroid CA and currently testing for recurrenceoso I'm already experiencing hair loss, so I really can't tell.
Metoprolol has an average half life of around 5 hours. So it's metabolized fairly quickly. If one goes in for an electrophysiology study, they will be told to discontinue Metoprolol (just) 3 days before the procedure as it's quickly removed from the body. So in your case, within 12 hours your original dose of 25mg has been greatly, but not completely metabolized when you take another 25mg. Slowly, you build up a therapeutic level. The problem I ran into was when taking large dosages, 200mg at one time, I went beyond that therapeutic level, and I felt like a zombie as the drug level slowly built up. It happens even today at 75mg/day although at a much slower pace. I can feel when it's getting high, so I stop for a day, then pick it up again.
As Bromley indicates, hypertension control is the primary reason I continue it today following my cardiac ablation for SVT. Prior to that, I took it primarily to control (unsuccessfully) SVT. Once that was fixed, my physician noted that since I tolerated it very well, I'd just stayed on it at a lower level. While it's no longer considered a "frontline" drug for hypertension control, it's extremely cheap, it's been around for a long time so it's proven, and I tolerate it extremely well. So it works for me.